Alert archive / Virginia / Wind Advisories in 2013

Wind Advisory 12, NWS Blacksburg, VA

April 19, 20134 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Apr 19, 2013, 11:42 PM EDT for 4 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2013, 11:42 PM EDT (03:42 UTC)
Expired
Apr 20, 2013, 6:11 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WWUS71 KRNK 200342
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 PM EDT FRI APR 19 2013

...PERIOD OF STRONG GUSTY WINDS OVERNIGHT...

.A TIGHT GRADIENT EXISTS BETWEEN THE DEPARTING FRONT AND HIGH
PRESSURE OVER THE GULF COAST STATES. WINDS FROM THE NORTHWEST
WILL BE GUSTY OVERNIGHT ACROSS THE HIGHER RIDGES OF THE BLUE RIDGE
AND MOUNTAINTOPS CLOSE TO THE TENNESSEE BORDER. WINDS WILL BE
SUBSIDING SOMEWHAT AFTER MID MORNING SATURDAY...AS HIGH PRESSURE
WORKS IN FROM THE WEST.

NCZ001-002-018-VAZ015>017-201145-
/O.NEW.KRNK.WI.Y.0012.130420T0342Z-130420T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD
1142 PM EDT FRI APR 19 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT SATURDAY.

* LOCATIONS...ALONG THE BLUE RIDGE AND HIGHER RIDGES ALONG THE
  TENNESSEE BORDER.

* HAZARDS...STRONG WINDS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH 900 AM SATURDAY.

* IMPACTS...LOOSE OUTDOOR OBJECTS CAN BE BLOWN ABOUT. A FEW
  SMALLER OR DEAD TREES AND LIMBS COULD FALL RESULTING IN ISOLATED
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
2 follow-up statements
235 
WWUS71 KRNK 200738
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 AM EDT SAT APR 20 2013

...PERIOD OF STRONG GUSTY WINDS EARLY THIS MORNING...

.A TIGHT GRADIENT EXISTS BETWEEN THE DEPARTING COLD FRONT AND
HIGH PRESSURE OVER THE GULF COAST STATES. WINDS FROM THE NORTHWEST
WILL REMAIN GUSTY EARLY THIS MORNING ACROSS THE HIGHER RIDGES OF
THE BLUE RIDGE CLOSE TO THE TENNESSEE BORDER. WINDS WILL BE
SUBSIDING SOMEWHAT AFTER MID MORNING...AS HIGH PRESSURE WORKS IN
FROM THE WEST.

NCZ001-002-018-VAZ015>017-201300-
/O.CON.KRNK.WI.Y.0012.000000T0000Z-130420T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD
338 AM EDT SAT APR 20 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...ALONG THE BLUE RIDGE AND HIGHER RIDGES ALONG THE 
  TENNESSEE BORDER.

* HAZARDS...STRONG WINDS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH 900 AM.

* IMPACTS...LOOSE OUTDOOR OBJECTS CAN BE BLOWN ABOUT. A FEW 
  SMALLER OR DEAD TREES AND LIMBS COULD FALL RESULTING IN 
  ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
236 
WWUS71 KRNK 201011 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 AM EDT SAT APR 20 2013

...NORTHWEST WINDS DIMINISHING...


NCZ001-002-018-VAZ015>017-201115-
/O.CAN.KRNK.WI.Y.0012.000000T0000Z-130420T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD
611 AM EDT SAT APR 20 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY.

NORTHWEST WINDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING WITH
GUSTS TO AROUND 30 OR 35 MPH. THUS THE ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 9:52 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 19, 9:52 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
952 PM EDT FRI APR 19 2013

.SYNOPSIS...
A COLD FRONT WILL SWEEP EAST THROUGH THE REGION EARLY TONIGHT.
ARRIVAL OF HIGH PRESSURE ON SATURDAY WILL LAST THROUGH THE
WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 AM SATURDAY MORNING/...
AS OF 948 PM EDT FRIDAY...

AN IMPRESSIVE LATE SEASON CHILL IS ARRIVING TONIGHT THANKS TO SOME
GUSTY WINDS BEHIND THE FRONT. TOP OF THE MIXED LAYER UNDERNEATH
THE INVERSION IS NEAR 50KTS ON THE NAM TNB SOUNDING. USUALLY
THAT'S ENOUGH FOR A WIND ADVISORY...BUT FOR NOW JUST INCREASED
GUSTS TO NEAR 40 KTS AROUND 6Z/2A. A VERY NEAR TERM ADVISORY MAY
NEED TO BE ISSUED FOR NW NC AND EXTREME SW VA IF THESE GUSTS OCCUR
THEN PERSIST INTO DAWN. ACROSS THE PIEDMONT...RAIN WILL BE ENDING
IN THE NEXT FEW HOURS.

&&

.SHORT TERM /8 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 330 PM EDT FRIDAY...

SURFACE RIDGE WILL PUSH SOUTHEAST TOWARD THE FORECAST AREA ON
SATURDAY...MAINTAINING MOSTLY CLEAR AND SEASONAL WEATHER EAST OF THE
BLUE RIDGE...AND WITH GRADUALLY RELAXING UPSLOPING WINDS AND
INCREASINGLY DRY AIR ADVECTION INTO THE AREA...EVEN WESTERN FLANKS
OF THE APPALACHIANS SHOULD SEE RETURN TO PARTLY TO MOSTLY SUNNY
CONDITIONS BY/DURING SATURDAY AFTERNOON.

A LARGE AREA OF HIGH PRESSURE WILL TRACK EAST FROM THE GREAT LAKES-
TENN VALLEY-NORTHERN GULF OF MEXICO TO THE EASTERN SEABOARD SATURDAY
NIGHT INTO MONDAY NIGHT. FOR THE MOST PART...THE AREA WILL BE DRY
WITH THE EXCEPTION OF SOUTHSIDE VA MONDAY. A WEAK DISTURBANCE IS
EXPECTED TO DEVELOP ALONG THE SOUTHEAST COAST SUNDAY NIGHT AND TRACK
NORTH ALONG THE CAROLINA COAST. THIS SYSTEM WILL STRENGTHEN SOME
OVER THE GULF STREAM WITH THE STRONGEST CONVECTION ON ITS EASTERN
FLANK. AS THIS SYSTEM TRACKS NORTHWARD MONDAY...WRAP-AROUND MOISTURE
MAY PUSH IN AND SQUEEZE OUT A FEW LIGHT SHOWERS ACROSS SOUTHSIDE AND
THE SOUTHERN VA PIEDMONT MONDAY AFTERNOON. SUBSIDENCE AND DRY LOW
LEVELS MAY ONLY RESULT IN MOSTLY CLOUDY SKIES WITH A FEW SPRINKLES.
FOR NOW...WILL MAINTAIN SLIGHT CHANCE POPS FOR MONDAY.

85H TEMPERATURES DROP BELOW ZERO SATURDAY NIGHT INTO SUNDAY NIGHT.
WITH CLEAR SKIES AND LIGHT WINDS...FREEZING TEMPERATURES ARE LIKELY
SATURDAY NIGHT AND POSSIBLY AGAIN SUNDAY NIGHT ACROSS THE MOUNTAINS.
DAYTIME TEMPERATURES WILL BE COLDER THAN NORMAL SUNDAY AND MONDAY
WITH READINGS IN THE MID 50S TO LOWER 60S. TEMPERATURES MODERATE
TOWARD NORMAL ON TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 330 PM EDT FRIDAY...

THE NEXT COLD FRONT WILL APPROACH THE REGION TUESDAY AND CROSS-OVER
THE AREA WEDNESDAY. THE 12Z ECM IS COMING IN LINE WITH THE 12Z GFS
WITH A FRONTAL PASSAGE ON WEDNESDAY. THE LAST COUPLE OF MODEL RUNS
THE ECM HAD THE FRONTAL PASSAGE ON THURSDAY OR ABOUT 12-18 HRS
SLOWER THAN THE GFS. THE ECM IS STILL SLOWER...THEREFORE I HAVE POPS
IN THE AREA LONGER (WEDNESDAY-THURSDAY MORNING) THAN WHAT THE ACTUAL
EVENT WILL BE. WOULD LIKE TO SEE MORE CONTINUITY BETWEEN MODELS
BEFORE RAISING POPS ANY HIGHER THAN 50 PERCENT.

ONCE FRONT EXITS TO THE EAST BY THE END OF THE WEEK...NEAR NORMAL
TEMPERATURES CAN BE EXPECTED.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
AS OF 816 PM EDT FRIDAY...

CLEARING WILL TAKE PLACE IN THE WAKE OF THE FRONTAL PASSAGE AND
ANY PRECIP WILL COME TO AN END EAST OF THE BLUE RIDGE BEFORE
MIDNIGHT. ABUNDANT LLVL MOISTURE ALREADY IN PLACE AT BLF COMBINED
WITH A DUE WEST WIND MAY HOLD AN IFR CIG IN PLACE FOR MOST OF THE
OVERNIGHT. SOME LINGERING UPSLOPE CLOUDS COULD IMPACT THE
WESTFACING HIGHER ELEVATIONS OVERNIGHT...BUT ARRIVAL OF DRIER AIR
AND WEAKENING UPSLOPE VECTOR SHOULD SUPPORT CLEARING SKIES EVEN IN
UPSLOPE AREAS BY/SHORTLY AFTER NOON ON SATURDAY. ALL TERMINALS ARE
EXPECTED TO EXPERIENCE VFR CONDITIONS SATURDAY AFTERNOON INTO
MONDAY.

NEXT POTENTIAL FOR SUB VFR CONDITIONS WILL COME LATER ON
MONDAY...PERHAPS INTO TUESDAY...AS LOW PRESSURE DEVELOPS OFF THE
SOUTHEAST ATLANTIC COAST AND ONSHORE FLOW FROM OFF THE ATLANTIC MAY
CAST SOME CLOUDINESS WESTWARD INTO THE AREA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WERT
NEAR TERM...KM
SHORT TERM...RCS/WERT
LONG TERM...RCS
AVIATION...KM/PM/WERT
Hazardous weather outlook, Apr 19, 9:55 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 PM EDT FRI APR 19 2013

NCZ002>006-019-020-VAZ007-009>014-016>020-022>024-032>035-043>047-
058-059-WVZ042>045-210200-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-TAZEWELL-
SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
955 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ015-210200-
ASHE-WATAUGA-GRAYSON-
955 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

WINDS MAY GUST TO 50 MPH OVERNIGHT ACROSS THE HIGHEST ELEVATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 19, 6:46 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     WALNUT COVE             36.29N 80.14W
04/19/2013                   STOKES             NC   BROADCAST MEDIA

            TREE BLOWN DOWN ON CHURCH.

&&

PW
Local storm report, Apr 19, 6:47 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     EDEN                    36.51N 79.74W
04/19/2013                   ROCKINGHAM         NC   BROADCAST MEDIA

            SEVERAL TREES DOWN IN AND AROUND EDEN, INCLUDING ONE
            FALLING ON A TRAILER.

&&

PW
Local storm report, Apr 19, 6:48 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     YADKINVILLE             36.13N 80.66W
04/19/2013                   YADKIN             NC   BROADCAST MEDIA

            ONE TREE DOWN.

&&

PW
Local storm report, Apr 19, 7:39 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
739 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     NON-TSTM WND DMG 5 WNW DANVILLE CITY     36.60N 79.51W
04/19/2013                   CITY OF DANVILLE   VA   TRAINED SPOTTER

            SEVERAL TREES DOWN ALONG WESTOVER DRIVE...ONE FELL NEAR
            THE INTERSECTION WITH PINECREST DRIVE...ANOTHER FELL ON A
            HOUSE...AND ANOTHER FELL ON A CAR

&&

PW
Local storm report, Apr 19, 8:08 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     3 ESE QUICK             36.38N 79.46W
04/19/2013                   CASWELL            NC   TRAINED SPOTTER

            LARGE TREES DOWN AT THE INTERSECTION OF NC 150 AND NC
            158.

0541 PM     TSTM WND DMG     3 W DILLWYN             37.54N 78.51W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            TWO TREES DOWN ALONG FANNY WHITE ROAD, NEAR THE
            BUCKINGHAM COUNTY HIGH SCHOOL.

0541 PM     TSTM WND DMG     2 SW DILLWYN            37.52N 78.50W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN ALONG ANDERSONVILLE ROAD.

0541 PM     TSTM WND DMG     2 WSW DILLWYN           37.53N 78.49W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            WIND DAMAGED A SIGN, BENDING THE METAL POLE.

0541 PM     TSTM WND DMG     3 NW DILLWYN            37.58N 78.49W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            MULTIPLE TREES BLOWN DOWN NEAR BUFFALO ROAD.

0542 PM     TSTM WND DMG     2 WSW DILLWYN           37.53N 78.49W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN NEAR SPROUSES CORNER.

0545 PM     TSTM WND DMG     1 NNW SHEPPARDS         37.39N 78.49W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG FRANCISCO ROAD.

0545 PM     TSTM WND DMG     NW DILLWYN              37.54N 78.47W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            AIR CONDITIONER UNITS WERE BLOWN OFF THE ROOF OF A
            BUILDING.

0550 PM     TSTM WND DMG     6 ESE DILLWYN           37.50N 78.37W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            MULTIPLE TREES DOWN BETWEEN SPROUSES CORNER AND THE
            CUMBERLAND COUNTY LINE.

0550 PM     TSTM WND DMG     3 SSE GOLD HILL         37.58N 78.35W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN ON GRAVEL HILL ROAD.

0551 PM     TSTM WND DMG     2 SSE GOLD HILL         37.60N 78.35W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            THE ROOF WAS BLOWN OFF A TRAILER.

&&

WHP
Local storm report, Apr 19, 10:17 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     4 SE BOTTOM             36.45N 80.71W
04/19/2013                   SURRY              NC   911 CALL CENTER

            POWER LINES DOWN NEAR THE INTERSECTION OF RED BRUSH ROAD
            AND FANNIE SIMMONS ROAD

0252 PM     NON-TSTM WND GST ENNICE                  36.55N 81.00W
04/19/2013  M60.00 MPH       ALLEGHANY          NC   BROADCAST MEDIA

0321 PM     TSTM WND DMG     WOOLWINE                36.78N 80.28W
04/19/2013                   PATRICK            VA   911 CALL CENTER

            TREES DOWN WITHIN THE TOWN OF WOOLWINE

0335 PM     TSTM WND DMG     3 WSW SPENCER           36.60N 80.07W
04/19/2013                   PATRICK            VA   DEPT OF HIGHWAYS

            ONE TREE DOWN ON STELLA LOOP

0339 PM     TSTM WND DMG     3 S CRITZ               36.59N 80.15W
04/19/2013                   PATRICK            VA   DEPT OF HIGHWAYS

            ONE TREE DOWN ON NETTLES RIDGE LOOP

0339 PM     TSTM WND DMG     5 NW SANDY RIDGE        36.55N 80.18W
04/19/2013                   PATRICK            VA   911 CALL CENTER

            MULTIPLE TREES DOWN ON MOOREFIELD STORE ROAD

0349 PM     TSTM WND DMG     4 S ROCKY MOUNT         36.94N 79.89W
04/19/2013                   FRANKLIN           VA   911 CALL CENTER

            ONE TREE DOWN ON HIGHWAY 619

0355 PM     TSTM WND DMG     4 NNE ROCKY MOUNT       37.05N 79.84W
04/19/2013                   FRANKLIN           VA   911 CALL CENTER

            TREES DOWN ON ANGLE PLANTATION ROAD...ALSO REPORTS OF
            MORE TREES DOWN SOUTH AND EAST OF ROCKY MOUNT

0355 PM     TSTM WND DMG     KING                    36.28N 80.36W
04/19/2013                   STOKES             NC   COUNTY OFFICIAL

            NUMEROUS TREES AND LARGE BRANCHES DOWN IN AROUND THE TOWN
            OF KING ON WEST STREET...SPRUCE STREET...AND ON REDWOOD
            BEND ROAD JUST OUTSIDE OF TOWN.

0358 PM     TSTM WND DMG     2 E CAMP SPRINGS        36.30N 79.47W
04/19/2013                   CASWELL            NC   911 CALL CENTER

            TREES DOWN AROUND CHERRY GROVE.

0400 PM     TSTM WND DMG     5 S ROCKY MOUNT         36.93N 79.87W
04/19/2013                   FRANKLIN           VA   911 CALL CENTER

            ONE TREE DOWN AT THE LANDFILL ALONG HIGHWAY 220

0407 PM     TSTM WND DMG     3 ESE QUICK             36.38N 79.46W
04/19/2013                   CASWELL            NC   TRAINED SPOTTER

            SEVERAL LARGE TREES DOWN AT THE INTERSECTION OF NC 150
            AND NC 158.

0407 PM     TSTM WND DMG     3 ESE QUICK             36.38N 79.46W
04/19/2013                   CASWELL            NC   TRAINED SPOTTER

            LARGE TREES DOWN AT THE INTERSECTION OF NC 150 AND NC
            158.

0407 PM     TSTM WND DMG     5 WSW YANCEYVILLE       36.37N 79.43W
04/19/2013                   CASWELL            NC   TRAINED SPOTTER

            2 LARGE TREES DOWN.

0412 PM     TSTM WND DMG     WALNUT COVE             36.29N 80.14W
04/19/2013                   STOKES             NC   BROADCAST MEDIA

            TREE BLOWN DOWN ON CHURCH.

0415 PM     TSTM WND DMG     5 SE BASSETT            36.71N 79.92W
04/19/2013                   HENRY              VA   TRAINED SPOTTER

            ONE TREE DOWN ALONG COUNTRY WOOD LANE

0418 PM     TSTM WND DMG     4 SE PROVIDENCE         36.46N 79.31W
04/19/2013                   CASWELL            NC   911 CALL CENTER

            TREES DOWN ON COUNTRY HOME ROAD.

0418 PM     TSTM WND DMG     4 E PROVIDENCE          36.51N 79.30W
04/19/2013                   CASWELL            NC   911 CALL CENTER

            TREES DOWN ON BLANCH ROAD.

0430 PM     TSTM WND DMG     4 NE HUDDLESTON         37.21N 79.43W
04/19/2013                   BEDFORD            VA   911 CALL CENTER

            MULTIPLE TREES DOWN NEAR THE INTERSECTION OF FALLING
            CREEK ROAD AND GLENWOOD DRIVE

0435 PM     TSTM WND DMG     4 WNW EVINGTON          37.25N 79.35W
04/19/2013                   BEDFORD            VA   911 CALL CENTER

            ONE TREE DOWN NEAR THE INTERSECTION OF ROUTE 24 AND NEW
            LONDON ROAD

0435 PM     TSTM WND DMG     2 W FOREST              37.36N 79.32W
04/19/2013                   BEDFORD            VA   911 CALL CENTER

            ONE TREE DOWN ALONG ELK LAKE LANE

0438 PM     TSTM WND DMG     YADKINVILLE             36.13N 80.66W
04/19/2013                   YADKIN             NC   BROADCAST MEDIA

            ONE TREE DOWN.

0438 PM     TSTM WND DMG     EDEN                    36.51N 79.74W
04/19/2013                   ROCKINGHAM         NC   BROADCAST MEDIA

            SEVERAL TREES DOWN IN AND AROUND EDEN, INCLUDING ONE
            FALLING ON A TRAILER.

0438 PM     TSTM WND DMG     EDEN                    36.51N 79.74W
04/19/2013                   ROCKINGHAM         NC   PUBLIC

            ONE LARGE TREE DOWN.

0447 PM     TSTM WND DMG     3 W LYNCHBURG CITY      37.43N 79.20W
04/19/2013                   CITY OF LYNCHBURG  VA   911 CALL CENTER

            TREE DOWN ACROSS THE ROAD NEAR THE INTERSECTION OF LINK
            RD AND HURDLE HILL RD

0449 PM     TSTM WND DMG     3 S LYNCHBURG CITY      37.38N 79.15W
04/19/2013                   CITY OF LYNCHBURG  VA   911 CALL CENTER

            TREE AND POWERLINES DOWN NEAR THE 2500 BLOCK OF MAYFLOWER
            DR

0450 PM     TSTM WND DMG     1 SSW LYNCHBURG CITY    37.40N 79.15W
04/19/2013                   CITY OF LYNCHBURG  VA   911 CALL CENTER

            POWER/PHONE LINE DOWN AT 12ST AND KEMPER ST

0458 PM     NON-TSTM WND DMG 5 WNW DANVILLE CITY     36.60N 79.51W
04/19/2013                   CITY OF DANVILLE   VA   TRAINED SPOTTER

            SEVERAL TREES DOWN ALONG WESTOVER DRIVE...ONE FELL NEAR
            THE INTERSECTION WITH PINECREST DRIVE...ANOTHER FELL ON A
            HOUSE...AND ANOTHER FELL ON A CAR

0503 PM     TSTM WND DMG     3 NE HALIFAX            36.79N 78.90W
04/19/2013                   HALIFAX            VA   911 CALL CENTER

            TREES DOWN ON MARIONS TRAIL AND JAMES TRAIL

0526 PM     NON-TSTM WND GST DANVILLE AIRPORT        36.58N 79.33W
04/19/2013  M62.00 MPH       CITY OF DANVILLE   VA   ASOS

0528 PM     TSTM WND DMG     3 NW NATHALIE           36.96N 78.98W
04/19/2013                   HALIFAX            VA   911 CALL CENTER

            TREES DOWN AT STATE SHED RD AND RT 501

0537 PM     TSTM WND DMG     5 ESE SAXE              36.92N 78.59W
04/19/2013                   CHARLOTTE          VA   COUNTY OFFICIAL

            MULTIPLE OAK TREES DOWN ALONG PINEY LANE

0540 PM     TSTM WND DMG     W APPOMATTOX            37.36N 78.83W
04/19/2013                   APPOMATTOX         VA   TRAINED SPOTTER

            TREES AND POWERLINES DOWN ON HIGH STREET

0541 PM     TSTM WND DMG     2 WSW DILLWYN           37.53N 78.49W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            WIND DAMAGED A SIGN, BENDING THE METAL POLE.

0541 PM     TSTM WND DMG     2 SW DILLWYN            37.52N 78.50W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN ALONG ANDERSONVILLE ROAD.

0541 PM     TSTM WND DMG     3 NW DILLWYN            37.58N 78.49W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            MULTIPLE TREES BLOWN DOWN NEAR BUFFALO ROAD.

0541 PM     TSTM WND DMG     3 W DILLWYN             37.54N 78.51W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            TWO TREES DOWN ALONG FANNY WHITE ROAD, NEAR THE
            BUCKINGHAM COUNTY HIGH SCHOOL.

0542 PM     TSTM WND DMG     2 WSW DILLWYN           37.53N 78.49W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN NEAR SPROUSES CORNER.

0545 PM     TSTM WND DMG     1 NNW SHEPPARDS         37.39N 78.49W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG FRANCISCO ROAD.

0545 PM     TSTM WND DMG     NW DILLWYN              37.54N 78.47W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            AIR CONDITIONER UNITS WERE BLOWN OFF THE ROOF OF A
            BUILDING.

0550 PM     TSTM WND DMG     6 ESE DILLWYN           37.50N 78.37W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            MULTIPLE TREES DOWN BETWEEN SPROUSES CORNER AND THE
            CUMBERLAND COUNTY LINE.

0550 PM     TSTM WND DMG     3 SSE GOLD HILL         37.58N 78.35W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            ONE TREE BLOWN DOWN ON GRAVEL HILL ROAD.

0551 PM     TSTM WND DMG     2 SSE GOLD HILL         37.60N 78.35W
04/19/2013                   BUCKINGHAM         VA   EMERGENCY MNGR

            THE ROOF WAS BLOWN OFF A TRAILER.

&&

WHP

Nearby

Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.